MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER

BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER
Catalog Number H938743
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that one (1) 5000 ml eva (ethyl vinyl acetate) tpn (total parenteral nutrition) bag was leaking from ¿where the middle port is sealed into the bag¿.The leak was discovered during compounding, prior to patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
The lot was manufactured from august 03, 2018 - august 04, 2018.The device was received for evaluation.Unaided visual inspection did not identify any abnormalities that could have contributed to the reported condition.Functional testing was performed which revealed a leak between the spike port tube and the spike port bonding area.The reported condition was verified.The cause of the condition was not determined; however, the most likely cause was due to inadequate or lack of cyclohexanone being applied to the spike port cap when it was inserted to the spike port tubing during the manufacturing process.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
5000 ML TPN BAG
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10870103
Report Number1416980-2020-07245
Device Sequence Number11503895
Product Code LHI
UDI-Device Identifier00085412477275
UDI-Public(01)00085412477275
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K900585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue NumberH938743
Device Lot Number60142545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1